Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 262, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 7, 2014, 3:24 AM CDT for Texas County, Wright County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 3:24 AM CDT (08:24 UTC)
- Expired
- Oct 7, 2014, 3:59 AM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS53 KSGF 070824
SVRSGF
MOC215-229-070915-
/O.NEW.KSGF.SV.W.0262.141007T0824Z-141007T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
EAST CENTRAL WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 415 AM CDT
* AT 319 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
MOUNTAIN GROVE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARROLL...BENDAVIS...BUCYRUS...CABOOL...CLEAR SPRINGS...DAWSON...ELK
CREEK...EUNICE...GRAFF...HARTSHORN...HOUSTON...HUGGINS...MOUNTAIN
GROVE...PINE CREST...RAYMONDVILLE...SIMMONS...SOLO...SUMMERSVILLE
AND YUKON.
THERE ARE ALSO TWO ADDITIONAL THUNDERSTORMS AHEAD OF THIS
STORM...ONE NEAR ELK CREEK AND ONE NEAR SUMMERSVILLE ALSO CAPABLE OF
QUARTER SIZE HAIL AND WINDS GUSTS UP TO 60 MPH.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE WARNING THAT WAS
PREVIOUSLY IN EFFECT OF THESE LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3705 9166 3705 9167 3706 9216 3724 9245
3747 9224 3729 9164
TIME...MOT...LOC 0822Z 310DEG 43KT 3728 9224
HAIL...1.00IN
WIND...60MPH
$$
WISE2 follow-up statements
676
WWUS53 KSGF 070848
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 AM CDT TUE OCT 7 2014
MOC229-070858-
/O.CAN.KSGF.SV.W.0262.000000T0000Z-141007T0915Z/
WRIGHT MO-
348 AM CDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WRIGHT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3705 9167 3706 9216 3711 9221 3719 9207
3722 9165 3721 9165 3706 9166
TIME...MOT...LOC 0848Z 311DEG 36KT 3708 9204
$$
MOC215-070915-
/O.CON.KSGF.SV.W.0262.000000T0000Z-141007T0915Z/
TEXAS MO-
348 AM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN TEXAS
COUNTY UNTIL 415 AM CDT...
AT 345 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CABOOL...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARROLL...CABOOL...CLEAR SPRINGS...ELK CREEK...PINE CREST AND
SUMMERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3705 9167 3706 9216 3711 9221 3719 9207
3722 9165 3721 9165 3706 9166
TIME...MOT...LOC 0848Z 311DEG 36KT 3708 9204
HAIL...1.00IN
WIND...60MPH
$$
WISE289
WWUS53 KSGF 070859
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CDT TUE OCT 7 2014
MOC215-070909-
/O.CAN.KSGF.SV.W.0262.000000T0000Z-141007T0915Z/
TEXAS MO-
359 AM CDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TEXAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3705 9167 3706 9216 3711 9221 3719 9207
3722 9165 3721 9165 3706 9166
TIME...MOT...LOC 0859Z 311DEG 36KT 3701 9194
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 11:43 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Oct 6, 11:43 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1143 PM CDT Mon Oct 6 2014 .UPDATE... Issued at 1138 PM CDT MON OCT 6 2014 Best area of precipitation has shifted to the east and was now stretching from central into south central MO. No lightning associated with this activity right now, but would not rule out an isolated strike or two. Have increased the overnight pops across the eastern CWA to account for the better coverage. Bases are pretty high, but solid area of returns on radar should be enough to measure at least a hundredth. && .SHORT TERM...(This Evening through Tuesday) Issued at 221 PM CDT MON OCT 6 2014 An upper level trough was beginning to move across the region with a few surface trough moving east along the flow. Showers and an few thunderstorms had already developed across portions of central and eastern Missouri as a result. As the evening progresses the combination of a low level jet and the an upper level jet moving across the region will allow for a bit more coverage with showers and storms potentially making it as far westward as the Highway 65 corridor. Moisture, instability and overall lift with this system will limit the strength of any convection significantly. No strong/severe storms are expected as a result. The activity will continue through the overnight hours into early Tuesday morning before shifting east of the region by mid morning. A transient area of high pressure will filter into the area for the rest of the day Tuesday as the upper flow begins to flatten across the plains. .LONG TERM...(Tuesday Night through Monday) Issued at 221 PM CDT MON OCT 6 2014 As the upper flow flattens a weak upper level shortwave ridge will swing into the plains. This will allow a warm front to lift north into southern Missouri. Models have been rather consistent in time and position with stalling the front along the Interstate 44 corridor by Wednesday evening. The southerly winds will bring warmer temperatures and more moisture into the region as well. As the warm front stalls, the upper level flow will begin to transitions back towards northwesterly flow. This combination of increase moisture, a stalled front, any upper level shortwaves that move through the northwesterly flow aloft and low level jet interaction would act to develop showers and thunderstorms across the region. Again, models are being fairly similar with regards to the placement and amounts of precipitation development across the region. Models bring an area of rain into the region late Wednesday evening and continue precipitation through Friday and into early Saturday morning. There will be the possibility for a few strong storms across the area as good isentropic lift will aid in lift across the region. Showers will then linger through the weekend, mainly across extreme southern Missouri and the Mark Twain forest region. another upper trough will then try to deepen across the plains early next week and bring the potential for additional rain chances to start next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1138 PM CDT MON OCT 6 2014 Showers have shifted to the east of the terminals this evening and not expecting much to occur at SGF/JLN/BBG for the remainder of the night. Will include VCSH at the SGF terminal for a few hours at the onset of the 06z tafs, but will keep mention out of JLN/BBG. Still will have LLWS in for the overnight hours at the terminals and some mid level cloud cover, but remain in VFR through the period. Winds should veer back to the northwest behind the shortwave. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Lindenberg SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Oct 7, 2:59 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 AM CDT TUE OCT 7 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 259 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... STRONG TO LOCALLY SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL WILL IMPACT SOUTH CENTRAL MISSOURI OVERNIGHT. WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. TORRENTIAL RAINFALL RATES ASSOCIATED WITH THESE STORMS COULD LEAD TO FLASH FLOODING. THESE STORMS WILL IMPACT AREAS MAINLY EAST OF A LINE FROM LEBANON TO GAINESVILLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE FOR MULTIPLE ROUNDS OF THUNDERSTORMS LATE WEDNESDAY THROUGH SATURDAY WITH A SLOW MOVING FRONT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Oct 7, 2:39 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT TUE OCT 7 2014
MOZ070-071-083-070845-
DENT MO-PHELPS MO-PULASKI MO-
239 AM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DENT...SOUTHEASTERN PULASKI AND
SOUTHWESTERN PHELPS COUNTIES UNTIL 345 AM CDT...
AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BEULAH...OR 13 MILES
SOUTHEAST OF WAYNESVILLE...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM HAS
A HISTORY OF DIME TO NICKEL SIZE HAIL.
LOCATIONS IMPACTED INCLUDE ANUTT...BEULAH...BUNKER...DARIEN...EASTERN
FORT LEONARD WOOD...EDGAR SPRINGS...GLADDEN...HOWES MILL...JADWIN...
LENOX...MONTAUK...SALEM...STONE HILL AND TURTLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE MONTAUK
STATE PARK.
PEOPLE IN DENT...SOUTHEASTERN PULASKI AND SOUTHWESTERN PHELPS
COUNTIES...INCLUDING FORT LEONARD WOOD AND BUNKER...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3742 9172 3743 9175 3760 9176 3760 9209
3762 9212 3782 9202 3762 9120 3758 9122
3759 9131 3751 9131 3750 9120 3742 9120
TIME...MOT...LOC 0738Z 292DEG 44KT 3770 9200
WISELocal storm report, Oct 7, 2:47 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL ST. ROBERT 37.83N 92.18W
10/07/2014 E0.50 INCH PULASKI MO TRAINED SPOTTER
DIME SIZE HAIL
&&
AFOSTERLocal storm report, Oct 7, 2:48 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM HAIL WAYNESVILLE 37.83N 92.20W
10/07/2014 E0.88 INCH PULASKI MO PUBLIC
HAIL NEARLY COVERING THE GROUND
&&
AFOSTERLocal storm report, Oct 7, 2:49 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL ELDRIDGE 37.83N 92.75W
10/07/2014 E1.00 INCH LACLEDE MO LAW ENFORCEMENT
&&
AFOSTERLocal storm report, Oct 7, 2:51 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL LEBANON 37.68N 92.66W
10/07/2014 E0.50 INCH LACLEDE MO EMERGENCY MNGR
DIME SIZE HAIL
&&
AFOSTERLocal storm report, Oct 7, 2:52 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 AM CDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL HOUSTON 37.33N 91.96W
10/07/2014 E0.50 INCH TEXAS MO PUBLIC
DIME SIZE HAIL COVERING THE GROUND
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:11 AM CDT | Special Weather Statement | SGF | Pulaski | 34 min |
| Oct 7, 2:17 AM CDT | Special Weather Statement | SGF | Texas | 58 min |
| Oct 7, 2:23 AM CDT | Special Weather Statement | SGF | Laclede | 37 min |
| Oct 7, 2:30 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Oct 7, 2:34 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 56 min |
| Oct 7, 2:39 AM CDT | Special Weather Statement | SGF | Dent | 66 min |
| Oct 7, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 54 min |
| Oct 7, 3:18 AM CDT | Areal Flood Advisory | SGF | Howell, Laclede, Oregon, Shannon, Texas, Wright | 6 hr |
| Oct 7, 3:33 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
| Oct 7, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.